I have had problems with my left ankle and foot tingling and feeling numb. The pain is there almost always. Sometimes it even keeps me up at night. Now, I'm experiencing my left arm, wrist and hand tingling. I can be sitting in a recliner and it starts tingling and having the sensation of falling asleep. Lately, the feeling is there constantly. What could be causing this?
The sensation of numbness or pins and needles (paraesthesia) is an uncomfortable tingling or prickling or numbness, usually felt in the hands, arms, legs or feet. It generally has no long-term consequences. It may be due to awkward position of limbs while sleeping, leading to pressure against the nerves or reduced blood supply locally.
However, if persistent, it may indicate nerve damage or certain disorders of the central nervous system such as stroke and transient ischemic attacks (TIA), multiple sclerosis, transverse myelitis, encephalitis, tumour, alcoholism, carpal tunnel syndrome hypothyroidism, medications, or vitamin B12 deficiency, to name a few. You should consult a doctor for complete physical examination. Based on medical history, physical examination, and some tests a diagnosis can be reached upon.
I have been taking prozac for about 3 weeks and now I feel numbness in my hand and wrist. I'm not sure if this pain is coming from the medication that I just started taking or if its coming from a fall that I had in April-2008. Sometimes my wrist and arm burn really bad and when I move my wrist around a certain way I can feel it pop or "Crack". Can someone please tell me if they are experiencing anything like this.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.